Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Chest heaviness, using anti-inflammatory puffer. What is this?

Hi there. I ve been having breathing problems for about 2 months now. I haven t gone to a doctor yet because I had the exact same issues about this time last year, and I was told it was viral pluracy ; a virus attacking my lungs, and there was nothing they could do about it. I eventually got an anti-inflammatory puffer which at least could help me sleep. All the scans and tests they ran came up perfectly healthy . My sister has had very similar lung problems around the july-august time for almost 4 years now, and I m now developing the same problems. It doesn t seem to be a problem at any other time of year. It feels like someone heavy is sitting on my chest; especially when I m trying to sleep. The doctors last year said the tightness is my chest was due to inflammation caused by the virus. The anti-inflammatory puffer doesn t seem to help at all when I m in an upright position, but seems to work mildly if I m trying to sleep. My question is... what could this be?! To return year after year around the same time.. could it be a spore that germinates at roughly the same time every year? We now both live in a city that s surrounded by highly developed farm land, maybe that has something to do with it (Calgary, Alberta)? My next question is, what can I do about it? I can barely walk up a flight of stairs without feeling like I m someone who s 100 years old with lung cancer , and I can t sleep for more then 2 hours at a time without having to sit up and catch my breath. I get very wheezy coughs, but I cough nothing up. I ve tried allergy medicine, like the strongest strength benadril , but it doesn t seem to help aside from clearing my nose decently. Suggestions would be nice? Last night was VERY bad for me, and it had almost scared me to get to emergency. Thanks for your time.
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Pulmonologist 's  Response
IT SEEMS YOU ARE SUFFERING FROM ASTHMA WHICH IS AN ALLERGIC CONDITION. ASTHMA IS KNOWN TO GET AGGRAVATED DURING A PARTICULAR PERIOD OF A YEAR, MOSTLY DURING HARVESTING SEASON AND RAINY SEASON. iT TENDS TO RUN IN THE FAMILY THAT`S WHY YOUR SISTER ALSO HAS SIMILAR SYMPTOMS. THE SOURCE OF ALLERGENS IS THE FARM AREA SURROUNDING YOUR HOUSE. YOU SHOULD TAKE A MONTAIR LC TABLET AND AEROCORT INHALER AND I`M SURE THAT YOU WILL FEEL BETTER. YOU MAY EVEN CONSIDER CHANGING YOUR RESIDENCE.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor